MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided, ethnicity - requested, not provided, race - requested, not provided, explanted date: device was not explanted.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported difficulties with the involved angio-seal evolution device.The following information was provided by the user facility: the doctor used an angio-seal evolution 6fr to perform a lhc diagnostic angiography procedure for a cad.During the closure of the puncture, and after the doctors deployed the anchor, he pulled the device handle into the full rear position.When the doctor pressed the suture release button, and pulled back the suture cable, he encountered a lot of tension and resistance during the pullback.No outside presence of the anchor or collagen was observed.There was no infectious disease.Hemostasis was achieved, and no manual pressure was required.The patient was reported to be well and was already discharged.There were no reported complications with the procedure outcome.A femoral introduces and a regular guidewire were used with the reported product.
 
Additional Manufacturer Narrative
One 6fr angio-seal evolution device was received for product evaluation.No accessory components were received.The returned device was then subjected to visual analysis where no blood like substance was identified.Neither the collagen nor the anchor were present at the distal end of the suture.Approximately 12" of suture was exposed from the carrier tube assembly.The suture appeared pinched in the manufactured slit.There was a kink in the carrier tube assembly 0.6" from the distal tip as measured with a ruler.There was a large bend in the hemostatic sheath.The hemostatic sheath was appropriately mated with the deployment sleeve, which was in the rear lock position with the color bands fully exposed.No portion of the compaction tube could be seen exposed from the carrier tube assembly.The button was stiff.The gap between the upper and lower handles of the evolution measured 0.053".The upper handle was then removed from the lower handle exposing the gearbox assembly.The gearbox assembly was in the distal position.The rack was observed in the proximal position with 3.33" of the rack extending past the gearbox assembly as measured with a sliding gauge.No gross visual anomalies were noted with the gearbox assembly as it rested in the lower handle.The gearbox assembly was then removed from the lower handle and examined.No turns of the suture could be seen wrapped around the suture release mechanisms gear shaft.The suture was still tethered to the spool.The drive gear was properly seated.No gross visual anomalies were observed with the gearbox assembly.The gearbox assembly was then functionally tested by turning the drive gear clockwise moving the rack proximally.As the drive gear was rotated, the compaction tube became exposed.Resistance was felt, as the compaction tube had to overcome the kink in the carrier tube assembly.The rack was then reserved to perform functional testing again.As the rack was moved proximally, it became apparent that there was a break in the rack.The condition of the returned device indicated that the suture release function bypassed the compaction tube advancement.Premature pressing of the suture release button would have allowed the clutch gear to bypass the compaction marker advancing.Ifu states: "when hemostasis is achieved push and hold the suture release button and pullback until the suture is exposed.This will release the remaining suture within the device handle and remove the compaction tube from the tissue tract." there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7082741
Report Number2243441-2017-00214
Device Sequence Number1273180
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberC610134
Device Lot Number5942963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight66